I just had an experience that was a little perplexing and thought I'd reach out for some advice.
I went to take my nightly dose of Levemir (16U via my pen) - I'm good about rotating my injection points and log where I inject every time, and I am careful to count to (at the very least) 10 before removing the needle so that I don't lose insulin when injecting. However, tonight I saw a LOT of insulin drip out from the needle when I removed it and it even looked like some might have seeped out of the injection point (although I can't be sure if it was just what came out of the needle). There was a little bump under my skin after I took my shot, which I have never seen before, as well.
As such, I decided to try another shot of 4 units - the amount of insulin that dripped out was significant and I figured 4U was a conservative estimate. However, the same thing happened - upon pulling the needle out of my skin, there was approximately the same amount of insulin dripping.
I repeated the process again - in a different spot - with 2 units and had the same result - it looked like the entire 2 units dripped out of the needle when I removed it. I pushed on the plunger (without dialing up another dose) to see if it was just leaking insulin, but it didn't seem to be the case.
I'm not going to take any more tonight. I just tested and my BG is at 101 so I ate about 5.5 g cho just to make sure I don't get too low at night and will be waking up to test in a few hours to see where I am.
Has anyone had a similar experience? My bolus before dinner this evening went in fine and I'm wondering if this might be an issue with the pen since it happened on three different spots - but this is a pen I've been using for a couple of weeks and have had no issues so far. I've read about hard spots forming under the skin if one uses the same injection point, but I don't think that's the case (been diagnosed around 2 months and rotate my injection spots).
Is this a common issue with pens/needles and, if so, are there some common causes?
Thanks in advance,